Advertisement -- Learn more about ads on this site.
 

team136forum


  Team Forum
PCOS & Losing Weight

A Guide to Posting in Your SparkTeam Forum

  FORUM:   Medical Info & Discussion
TOPIC:   Metformin Question 


Search
Reply Create A New Topic Subscribe to this Discussion
Advertisement -- Learn more about ads on this site.
Author: Message: Sorting Last Post on Top


AJBRECZINSKI
AJBRECZINSKI's Photo SparkPoints: (1,025)
Fitness Minutes: (440)
Posts: 19
2/15/12 10:28 A

AJBRECZINSKI's SparkPage
Send Private Message
Reply
Definitely common if you start at a too high of a dosage. I talked with my doctor about it at my last exam. I told her I stopped taking it because of the diarrhea. I was resistant to taking it again, even though she was urging me to try it again.

Instead, she started me with 1-500 mg tablet in the evenings for 2 weeks, then adding 1-500 mg tablet in the morning. She said to try that for a few weeks and see if I can up the dosage on one end or the other to the full dosage (1000mg). I think that's the problem: starting at too high of a dosage. I've been on the 2 tablets a day for about a week now and no digestive issues so far!

Fatty foods are another huge culprit, so I find it easier to stick to my diet! :)

~Amanda~
Clean & serene since 4/16/07
Tobacco-free since 1/14/12
Weight-loss journey began 2/8/12


 current weight: 211.4 
 
235
213.75
192.5
171.25
150


GRACEMCC45
GRACEMCC45's Photo Posts: 1,134
1/29/12 10:43 P

GRACEMCC45's SparkPage
Send Private Message
Reply
It's common to get the diarrhea if you eat really fatty foods. I can count it like clockwork - if I eat a greasy meal with my metformin, 3-4 hours later I am in massive painful diarrhea mode. I hope your doctor slowly got you up to that dose, 1500mg all at once is a giant leap!

Lost 65lbs in 15 months to get healthy and in top shape to try to get pregnant, and succeeded! Had our first baby in February 2013!

I only gained 32lbs in my pregnancy (and immediately lost half within a few weeks of his birth). April 1st is my full restart date.


 current weight: 152.5 
 
155
151.25
147.5
143.75
140


JENNIFERPS
JENNIFERPS's Photo Posts: 50
1/27/12 10:13 A

JENNIFERPS's SparkPage
Send Private Message
Reply
I had a very similar reaction to Metformin. I switched to the Extended Release and I no longer have the side effects.


 Pounds lost: 17.2 
 
0
31.5
63
94.5
126


JFULLER73
JFULLER73's Photo SparkPoints: (2,165)
Fitness Minutes: (2,183)
Posts: 10
1/26/12 6:51 P

JFULLER73's SparkPage
Send Private Message
Reply
Thank you!! I will definitely talk to her about the extended release.


 Pounds lost: 6.2 
 
0
17.5
35
52.5
70


JULMUT
JULMUT's Photo SparkPoints: (20,756)
Fitness Minutes: (13,289)
Posts: 1,078
1/26/12 12:12 P

JULMUT's SparkPage
Send Private Message
Reply
It is very common. Ask your doctor to switch you from regular to extended release. When I switched, this side effect went away.

Dream as if you'll live forever. Live as if you'll die today.
-James Dean

If you have to tell someone how bad you want it, then you haven't shown them how hard you already work for it.
-John Mayer

Whether you get what you want isn't what defines you. It's how you go about your business.
-Scott Jurek






 current weight: 178.0 
 
235
210
185
160
135


CHRIMSONFYRE
CHRIMSONFYRE's Photo SparkPoints: (86,671)
Fitness Minutes: (38,322)
Posts: 7,538
1/26/12 9:29 A

Community Team Member

CHRIMSONFYRE's SparkPage
Send Private Message
Reply
I would ask your pharmacist or doctor.
I started metformin for pcos in October. They started me on only 500mg a day, and are working me up so I don't have that issue. It does however make me more regular, I found it does seem to mess with my bowels more if I eat fatty foods though.

Interested in joining a team, I lead the following teams:

Wii Exercise - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=31930

Where my ladies at? - www.sparkpeople.com/myspark/g
roups_individual.asp?gid=1440


 Pounds lost: 36.6 
 
0
25.75
51.5
77.25
103


JFULLER73
JFULLER73's Photo SparkPoints: (2,165)
Fitness Minutes: (2,183)
Posts: 10
1/25/12 10:32 P

JFULLER73's SparkPage
Send Private Message
Reply
I just found out in September that I have PCOS and was started on Metformin 1500 mg a day. Well my doctor told me I would more than likely end up with diarrhea, which I did. It's now been 4 months and I still have it. Is this normal?


 Pounds lost: 6.2 
 
0
17.5
35
52.5
70


 
Page: 1 of (1)  
   
Report Innappropriate Post

Other PCOS & Losing Weight Medical Info & Discussion Posts


Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=603x136x46243782

Review our Community Guidelines